Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Criteria for solvability of left invariant operators on nilpotent Lie groups


Author: Lawrence Corwin
Journal: Trans. Amer. Math. Soc. 280 (1983), 53-72
MSC: Primary 22E25; Secondary 22E30, 35A99, 58G99
MathSciNet review: 712249
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We define a special nilpotent Lie group $ N$ to be one which has a $ 1$-dimensional center, dilations, square-integrable representations, and a maximal subordinate algebra common to almost all functionals on the Lie algebra $ \mathfrak{N}$. Every nilpotent Lie group with dilations imbeds in such a special group so that the dilations extend. Let $ L$ be a homogeneous left invariant differential operator on $ N$. We give a representation-theoretic condition on $ L$ which $ L$ must satisfy if it has a tempered fundamental solution and which implies global solvability of $ L$. (The sufficiency is a corollary of a more general theorem, valid on all nilpotent $ N$.) For the Heisenberg group, the condition is equivalent to having a tempered fundamental solution.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 22E25, 22E30, 35A99, 58G99

Retrieve articles in all journals with MSC: 22E25, 22E30, 35A99, 58G99


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1983-0712249-3
PII: S 0002-9947(1983)0712249-3
Article copyright: © Copyright 1983 American Mathematical Society